Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: anxiety problems
|blondie83 - Thu Dec 20, 2007 1:22 am||
I'm a 24 year old female and I was diagnosed with an anxiety disorder about a year ago. It causes me to have panic attacks and I experience depersonalization because of it. I'm currently in therapy.
I recently started taking a oral contraceptive. I'm very nervous about taking different kinds of medications because sometimes they can make my disorder worse. My new doctor who prescribed them couldn't really give me a clear answer and I won't be seeing my psychiatrist for another couple weeks.
Is there a chance that taking something like that could make my disorder worse or would it not really have anything to do with it?
I would appriciate your advice on this.
|Debbie Miller, RN - Sat Dec 22, 2007 12:01 pm||
Congratulations on your work to get this disorder under control. I'm glad to see you are also considering the actions of additional medications.
I would not expect an oral contraceptive to aggravate your symptoms, but hormones are involved and often affect mood. Some people find that these hormones which are like your naturally occurring ones, do seem to cause them to feel differently. Some people find the effects intolerable but it is unrelated to other disorders and could happen to anyone, with or without other diagnoses.
Be alert to any problems, but don't anticipate them because it would be a rare occurrence.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.